Jump to content
helplinedonate

Search the Community

Showing results for tags 'dyskiesia'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Forum Information
    • Discussion Corner Announcements
    • PF Forum Member Service Center
    • Frequently Asked Questions - How Do I...???
  • Medical Questions
    • Ask The Doctor
    • Ask The Surgical Team
    • Ask about Nutrition
    • Ask the Pharmacist
    • PregĂșntele al MĂ©dico
    • Talk To A Speech Clinician
  • Unmoderated Discussion
    • Open Forum
    • Newly Diagnosed
    • Caregivers Forum
    • Young Onset Forum
    • DBS Forum

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Joined

  • Start

    End


Group


AIM


MSN


Website URL


ICQ


Yahoo


Jabber


Skype


Location


Interests

Found 1 result

  1. I was diagnosed with Parkinson's on 2009 after 2 years of evaluation. My presenting complaints were stiffness and slowing. Subtle motor symptoms and other early signs - anosmia, severe fatigue, constipation, falls. I was started on sinemet 25-100 three times a day, which initially was miraculous, in an hour my lefthand, which was stiff to the point of postured, could move normally. I persisted and taking it in spite of extreme nausea, though this was helped someone with the addition of lodosyn. After about a year I begin to experience dystonia in my left neck and shoulder, and the effectiveness of the sinemet lessened. The neurologist I was then seeing did not recommend increasing it. I was tried on several other agents, dopamine agonists etc. I sought a second opinion at Brigham and Womens hospital, where it was suggested that I considerDBS. A year and a half later, I had a right brain GPI DBSi implanted. For the first 6-9 months it seemed to work quite well, after which it suddenly became less effective, the most effective electrode (zero) no longer working properly. It's still help some, but was no longer highly effective. I do not know if this was related to medication, disease progression or problem with the DBS, though the neuologist wondered if the lead had settled, and the neurosurgeon who replaced my battery two years later remarked that the lead might be slightly misplaced. Overtime I developed frequent on off fluctuations A year ago I went to one of the centers for excellence to be seen at a clinic for DBS reassessment and reevaluation. They did an extensive evaluation of my medication history, the DBS history, and spent six months working with programming. An MRI confirmed the suspicion that the lead was not optimal placed, and we agreed to revise the DBS, removing the current lead, and replacing it with leads on both sides of the brain, to manage dyskinesia which by then had developed as well as the dystonia and well as motor symptoms. These were both placed in the STN. The system was activated on April 20, 2 1/2 months ago. The symptom control in my right side has been easy to manage, with a very low voltage mostly managing dyskinesia. The left side has been much more problematic. It seems that I need higher voltages to treat my motor symptoms of slowing and stiffness, but these higher voltages cause stimulation induced dystonias that affect my entire left side. When the programming was started my sinemet was reduced by 50% all at once. I had considerable off time between doses and felt very drained of any sense of well-being. I have recently been switched to rytary, initially one capsule five times a day, just increased to two capsules five times a day. Sinemet discontinued. If I leave the stimulator at 2 V, it does help more with stiffness, but I continue to have dystonia, and dyskinesia particularly with any kind of stress or when I'm fatigued. I find the dystonia extremely disabling. It also affects my gait, which is aggravating a knee injury on opposite side, further reducing my mobility, and the ability to exercise. My neurologist wants to keep the stimulation up, and work on the medication. But I'm feeling stuck. I've had dystonia prior to ever being on medication, dystonia caused by medication and now dystonia caused by stimulation. Every time we meet, he is satisfied that I look better, but I feel worse. My instinct is that the stimulator programming needs to be changed, just based on how my body feels since the stimulation was added to the picture. Am I crazy? If I wait long enough will I accommodate to this level of stimulation? Was the stn a problematic choice given my tendency to have dystonia?
×